Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 52, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 8, 2011, 9:45 PM CDT for Cowley County, Kansas. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2011, 9:45 PM CDT (02:45 UTC)
- Expired
- Apr 8, 2011, 10:05 PM CDT
- In force
- 20 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Cowley County, KS
The radar
The Wichita radar (KICT), 64 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 5:35 PM CDT | Tornado Watch | SPC | 9 hr |
| Apr 8, 9:01 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 2.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3252 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
058
WUUS53 KICT 090245
SVRICT
KSC035-090345-
/O.NEW.KICT.SV.W.0052.110409T0245Z-110409T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
945 PM CDT FRI APR 8 2011
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 1045 PM CDT
* AT 941 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES SOUTHEAST OF OXFORD...OR 7 MILES SOUTHWEST OF
WINFIELD...AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
WINFIELD...UDALL...DEXTER...BURDEN...ATLANTA...ROCK AND CAMBRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3712 9714 3747 9714 3748 9681 3747 9651
3714 9651
TIME...MOT...LOC 0245Z 234DEG 31KT 3725 9705
WIND...HAIL 60MPH 1.50IN
$$
MCGUIRE2 follow-up statements
381
WWUS53 KICT 090302
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1002 PM CDT FRI APR 8 2011
KSC035-090345-
/O.CON.KICT.SV.W.0052.000000T0000Z-110409T0345Z/
COWLEY KS-
1002 PM CDT FRI APR 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COWLEY COUNTY
UNTIL 1045 PM CDT...
AT 959 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS AROUND 60 MPH. THIS STORM WAS LOCATED NEAR
WINFIELD...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
DEXTER...BURDEN...ATLANTA AND CAMBRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3712 9714 3747 9714 3748 9681 3747 9651
3714 9651
TIME...MOT...LOC 0301Z 234DEG 31KT 3733 9691
WIND...HAIL 60MPH 1.00IN
$$
ES755
WWUS53 KICT 090305
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1005 PM CDT FRI APR 8 2011
KSC035-090316-
/O.CAN.KICT.SV.W.0052.000000T0000Z-110409T0345Z/
COWLEY KS-
1005 PM CDT FRI APR 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR COWLEY COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3712 9714 3747 9714 3748 9681 3747 9651
3714 9651
TIME...MOT...LOC 0306Z 234DEG 31KT 3736 9687
$$
MCGUIREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 8:21 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Apr 8, 8:21 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 821 PM CDT FRI APR 8 2011 .UPDATE... PROLIFIC HAILERS CONTINUE TO AFFECT SOUTH CENTRAL KANSAS THIS EVENING...AS BIG AS BASEBALLS AT TIMES. VERY UNSTABLE CAPE VALUES IN EXCESS OF 2500 J/KG PER RUC AND STRONG SHEAR WILL CONTINUE TO SUPPORT SEVERE STORMS INTO THE EVENING...WITH AID OF DEVELOPMENTAL LOW LEVEL JET. BACKING SURFACE FLOW MAY ALSO ENHANCE/INCREASE TORNADO POTENTIAL AS WELL...THOUGH MAIN RISK SHOULD CONTINUE TO BE VERY LARGE HAIL. KED && .PREV DISCUSSION... /ISSUED 608 PM CDT FRI APR 8 2011/ AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU SCATTERED STRONG TO SEVERE CONVECTION WILL AFFECT SOUTH CENTRAL AND SOUTHEAST KANSAS THROUGH THIS EVENING...WITH LARGE HAIL... DAMAGING WINDS AND TORNADOES POSSIBLE. WILL SHOW WITH VCTS FOR NOW AT KICT AND KCNU...AND AMEND AS NEEDED IF IMPACT ON THE TAF SITE LOOKS MORE IMMINENT. OTHERWISE...GUSTY SOUTH WINDS WILL DEVELOP ACROSS THE AREA ON SATURDAY WITH MAINLY VFR CONDITIONS EXPECTED DURING THE FORECAST VALID PERIOD AWAY FROM ANY CONVECTION. A PERIOD OF MVFR CIGS IS MORE PROBABLE ACROSS SOUTHEAST KANSAS EARLY SATURDAY MORNING. KED PREV DISCUSSION... /ISSUED 420 PM CDT FRI APR 8 2011/ CORRECTED TO INCLUDE FIRE WEATHER DISCUSSION... DISCUSSION... TONIGHT: WARM FRONT HAS REDEVELOPED NORTHWARD INTO SOUTH CENTRAL AND SOUTHEAST KS AND WILL LIFT NORTH OF I-70 LATE TONIGHT. A DRYLINE WILL EXTEND FROM SOUTH CENTRAL KS TO FAR WESTERN OK. STRONG INSTABILITY (MLCAPE ~3000 J/KG) EXPECTED TO DEVELOP ALONG/S OF WARM FRONT AND EAST OF DRYLINE INTO EARLY THIS EVE AS GULF MOISTURE INCREASES VIA SOUTH-SOUTHEASTERLY WINDS. MLCIN WEAKENS LATE THIS PM/EVE. SATELLITE IMAGERY SHOWS A WEAK SHORTWAVE OVER THE TX/OK PANHANDLES LIFTING NEWD AND THIS FEATURE WILL MOVE ACROSS SOUTH CENTRAL/SOUTHEAST KS THIS EVE PROVIDING LIFT. ISOLATED-WIDELY SCATTERED SEVERE STORMS MAY INTIATE IN THE WARM SECTOR 22Z-00Z AND INTO THE EVENING HOURS POSSIBLY AFFECTING S-CNTRL/SERN KS. DEEP LAYER SHEAR FAIRLY STRONG AT 40-50 KT AND THE CAPE/SHEAR IS SUPPORTIVE OF SUPERCELL-TYPE STORMS. THE INCREASED MOISTURE AND SOUTHERLY FLOW WILL LEAD TO A VERY MILD NIGHT TEMPERATURE-WISE WITH LOWS ABOUT 20 DEGREES OR SO ABOVE NORMAL. SAT-SUNDAY NIGHT: PRIMARY CONCERN IS MAJOR! EXTREME FIRE DANGER ON SUN AS INTENSIFYING LOW PRESSURE MOVES FROM NEBRASKA NE TO ALONG THE IA/MN BORDER. SUCH BEHAVIOR WILL INDUCE LWR-DECK FLOW TO NOT ONLY INCREASE GREATLY...BUT GRADUALLY VEER TOWARD THE SW SUN MORNING. SUCH A TRANSITION WILL ADVECT MUCH DRIER AIR NE ACROSS MOST OF KICT COUNTRY THEREBY RESULTING IN AN EXTREME FIRE FOR ALL OF CNTRL & SC KS AS WELL FOR GREENWOOD...ELK & CHAUTAUQUA COUNTIES. AS SUCH FIRE WEATHER WATCH IS BEING ISSUED FOR EACH OF THESE COUNTIES FROM 12N-9PM. A SECOND CONCERN: STRONG TO SVR TSRA WILL DEVELOP OVER MUCH OF THE REGION FROM LATE SAT AFTERNOON-LATE SUN AFTERNOON AS A DEEPENING MID-UPR DECK TROF GRADUALLY DEEPENS WHILE MOVING E ACROSS NRN ROCKIES. THE FEATURE WILL EJECT A FEW IMPULSES NE ACROSS WRN/CNTRL KS & AS IT APPROACHES RICHER GULF MOISTURE WILL CONTINUE TO SURGE N OVER ERN HALF OF KS. ALTHOUGH THE GREATEST SVR POTENTIAL SHOULD OCCUR OVER NE KS & NRN MO SAT AFTERNOON & EVENING A PRONOUNCED AXIS OF HIGHLY UNSTABLE AIR WILL EXTEND S/SW OVER MUCH OF KICT COUNTRY SAT AFTERNOON. DEEP-LAYER SPEED & DIRECTIONAL SHEAR QUITE IMPRESSIVE & WILL SUPPORT DEVELOPMENT OF A FEW SUPERCELLS LATE SAT AFTERNOON & NIGHT. INITIATION WILL OCCUR CLOSE TO I-135 SAT AFTERNOON WHERE CLOSEST TO APPROACHING DRY LINE WHICH WILL OSCILLATE SLIGHTLY SAT NIGHT. AS PRE-FRONTAL TROF PUNCHES E ACROSS CNTRL & SC KS BEST CHANCES FOR STRONG/SVR TSRA WILL SHIFT E TOWARD SE KS SUN AFTERNOON AS MID-UPR LOW SURGES E/NE FROM THE ROCKIES ACROSS NRN/CNTRL PLAINS. NEXT WEEK: A NICE START TO THE WORK-WEEK AS DEAMPLIFYING MID-UPR RIDGE SPREADS E ACROSS CNTRL 1/3 OF U.S. HOWEVER A GRADUALLY DEEPENING MID-LVL TROF WILL VENTURE E FROM THE ROCKIES TO WRN/CNTRL KS TUE NGT & WED. THE ATTENDANT SFC LOW WILL VENTURE SE TOWARD THE WRN RED RIVER THEREBY ENABLING GULF MOISTURE TO RETURN QUICKLY TO CNTRL & ERN KS. AS SUCH SEVERAL ROUNDS OF -TSRA ARE EXPECTED FROM TUE NGT-THU. THERE'S CONSIDERABLE DISPARITY BETWEEN MEDIUM-RANGE MODELS FROM WED ONWARD WITH RESPECT TO COLD-FRONTAL BEHAVIOR. AS SUCH CONFIDENCE REMAINS FAIRLY LOW AS TO WHEN TSRA WILL TRANSITION TO -SHRA. FOR NOW HAVE LEFT MOST ASPECTS OF INHERITED FORECAST INTACT. FIRE WEATHER... SLY WINDS WILL INCREASE NOTICEABLY ON SAT TO BETWEEN 15 AND 25 MPH BUT INCREASED RELATIVE HUMIDITIES SHOULD RESULT IN NO GREATER THAN A VERY HIGH FIRE DANGER FOR ALL AREAS ON SAT. SUNDAY IS A DIFFERENT MATTER! WITH SOUTH WINDS GRADUALLY SHIFTING TOWARD THE SW & GREATLY INCREASING TO BETWEEN 30 AND 40 MPH...AN EXTREME FIRE DANGER WILL EXIST OVER MOST AREAS SUNDAY AFTERNOON & EVENING. THE ONLY EXCEPTIONS ARE PARTS OF SE KS. AS SUCH A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF CNTRL & SC KS AS WELL AS GREENWOOD...ELK & CHAUTAUQUA COUNTIES FROM 12 NOON TIL 9 PM SUN. ONE IS STRONGLY URGED TO MONITOR THE FORECAST CLOSELY AS THE FIRE WEATHER WATCH IS LIKELY TO BE INCREASED TO A RED FLAG WARNING DURING THESE PERIODS. AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN HAZARDS: THUNDERSTORM POTENTIAL THIS EVENING...MVFR VISIBILITIES IN SOUTHEAST KS EARLY SATURDAY MORNING. STRATUS HAS ERODED NORTHWARD TO ABOUT I-70...AND TRENDS INDICATE RSL AND SLN WILL BE CLEAR BY 19Z OR SO. WARM FRONT WILL LIFT NORTHWARD INTO SOUTH CENTRAL AND SOUTHEAST KS THIS PM...THEN WILL LIFT NORTH OF CENTRAL KS BY 12Z SATURDAY. WIDELY SCATTERED THUNDERSTORMS EXPECTED TO INITIATE OR MOVE NEWD INTO S-CNTRL/SERN KS THIS EVENING BEFORE MOVING NORTHEAST OUT OF AREA LATE TONIGHT. POSSIBLE SITES AFFECTED INCLUDE HUT/ICT/CNU AND WILL CARRY A VCTS FOR NOW. FOG CHANCES LOOK MUCH LESSER TONIGHT...HOWEVER MVFR VSBYS POSSIBLE EARLY SAT AM AT CNU. GUSTY SOUTHERLY WINDS WILL DEVELOP TOWARD MIDDAY SATURDAY AND CONTINUE INTO THE AFTERNOON. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 62 90 65 79 / 40 20 30 10 HUTCHINSON 61 89 64 77 / 20 20 30 10 NEWTON 62 90 65 79 / 30 20 30 10 ELDORADO 64 90 66 80 / 40 10 30 20 WINFIELD-KWLD 64 90 67 80 / 40 10 20 20 RUSSELL 56 90 58 74 / 10 20 20 20 GREAT BEND 56 90 58 73 / 10 20 20 10 SALINA 63 91 65 77 / 10 20 20 10 MCPHERSON 62 89 65 77 / 20 20 30 10 COFFEYVILLE 66 89 68 81 / 40 10 10 40 CHANUTE 65 88 67 81 / 40 10 20 40 IOLA 64 87 67 80 / 30 10 20 40 PARSONS-KPPF 66 88 67 81 / 40 10 10 40 && .ICT WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR KSZ032-033-047>053-067>070-082-083-091>094-098. &&
Hazardous weather outlook, Apr 8, 9:11 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 911 PM CDT FRI APR 8 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-100215- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 911 PM CDT FRI APR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SCATTERED SEVERE STORMS WILL CONTINUE TO AFFECT AREAS GENERALLY EAST OF A SALINA TO HUTCHINSON TO ATTICA LINE INTO THE EARLY MORNING PREDAWN HOURS. VERY LARGE HAIL UP TO BASEBALL SIZE WILL REMAIN THE MAIN RISK. HOWEVER...TORNADOES AND LOCALLY DAMAGING WIND GUSTS TO 75 MPH WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE POSSIBLE OVER ALL AREAS FROM LATE SATURDAY AFTERNOON THROUGH SATURDAY NIGHT...AND OVER AREAS PRIMARILY ALONG... AND EAST...OF THE TURNPIKE ON SUNDAY. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE WITH HAIL UP TO GOLFBALL-SIZED AND DAMAGING 60 TO 70 MPH WINDS. A VERY HIGH FIRE DANGER IS FORECAST FOR ALL AREAS SATURDAY AFTERNOON WITH AN EXTREME FIRE DANGER FOR ALL OF CENTRAL...SOUTH- CENTRAL AND PART OF SOUTHEAST KANSAS SUNDAY AFTERNOON AND EVENING...DURING WHICH A FIRE WEATHER WATCH IS IN EFFECT. PLEASE REFER TO THE FIRE WEATHER FOR FURTHER DETAILS. A FEW THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT FOR PART OF CENTRAL KANSAS...FOR ALL AREAS FROM WEDNESDAY THROUGH THURSDAY...AND OVER MOST OF SOUTHEAST KANSAS THURSDAY NIGHT. A FEW THUNDERSTORMS MAY BE QUITE STRONG WITH NICKEL-SIZED HAIL AND WINDS AROUND 50 MPH. A VERY HIGH FIRE DANGER IS POSSIBLE FOR MOST OF CENTRAL AND SOUTH CENTRAL KANSAS MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL REMAIN LIKELY TONIGHT...MAINLY EAST OF A SALINA TO HUTCHINSON TO ATTICA LINE. SPOTTER ACTIVATION IS POSSIBLE ACROSS THE AREA SATURDAY NIGHT...AND ACROSS FAR SOUTHEAST KANSAS SUNDAY. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/ES/JMC
In the hours before
Local storm report, Apr 8, 9:12 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
912 PM CDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL BURNS 38.09N 96.89W
04/08/2011 E1.75 INCH MARION KS TRAINED SPOTTER
DELAYED REPORT. PING PONG TO GOLFBALL SIZE HAIL WAS
REPORTED.
&&
DUNTENLocal storm report, Apr 8, 9:18 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
918 PM CDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM HAIL 1 S DERBY 37.53N 97.26W
04/08/2011 E1.00 INCH SEDGWICK KS AMATEUR RADIO
&&
DUNTENLocal storm report, Apr 8, 9:22 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
922 PM CDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM TSTM WND GST 1 S HAYSVILLE 37.55N 97.35W
04/08/2011 E60 MPH SEDGWICK KS TRAINED SPOTTER
ALSO HAD PENNY SIZED HAIL.
&&
JMBLocal storm report, Apr 8, 9:23 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
923 PM CDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM HAIL 1 NW ROSE HILL 37.58N 97.14W
04/08/2011 E0.50 INCH SEDGWICK KS EMERGENCY MNGR
&&
JMBSpecial weather statement, Apr 8, 9:25 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 925 PM CDT FRI APR 8 2011 KSZ091-090300- HARPER- 925 PM CDT FRI APR 8 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR HARPER COUNTY... AT 923 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR BLUFF CITY...OR 8 MILES SOUTHEAST OF ANTHONY...AND MOVING NORTHEAST AT 30 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. MCGUIRE
Local storm report, Apr 8, 9:44 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
944 PM CDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM HAIL 2 W BLUFF CITY 37.08N 97.91W
04/08/2011 E1.00 INCH HARPER KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS NICKEL TO QUARTER SIZE HAIL.
&&
DUNTENThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 7:02 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 58 min |
| Apr 8, 7:21 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 39 min |
| Apr 8, 7:37 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 53 min |
| Apr 8, 7:45 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 60 min |
| Apr 8, 7:55 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 26 min |
| Apr 8, 8:00 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 34 min |
| Apr 8, 8:29 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sumner | 35 min |
| Apr 8, 8:37 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Marion | 53 min |
| Apr 8, 8:40 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 65 min |
| Apr 8, 8:52 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Reno, Sedgwick | 32 min |
| Apr 8, 9:03 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 57 min |
| Apr 8, 9:30 PM CDT | Areal Flood Warning | ICT | Butler, Sedgwick | 2 hr |
| Apr 8, 9:30 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 42 min |
| Apr 8, 9:50 PM CDT | Tornado Warning | ICT | Chase | 25 min |
| Apr 8, 10:30 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho, Wilson, Woodson | 25 min |
| Apr 8, 10:51 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood | 54 min |
| Apr 8, 10:53 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 27 min |
| Apr 8, 11:37 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood, Wilson, Woodson | 47 min |
| Apr 9, 12:21 AM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho | 39 min |
| Apr 9, 4:10 AM CDT | Red Flag Warning | ICT | Barton, Ellsworth, Lincoln, Russell | 15 hr |
| Apr 9, 3:55 PM CDT | Red Flag Warning | ICT | Barton, Butler, Chase, Chautauqua, Cowley, Elk and 17 more | 29 hr |
| Apr 9, 4:28 PM CDT | Wind Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 26 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.